Weird Abdominal pains

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Sep 2005
Total Posts : 535
   Posted 10/4/2007 11:48 PM (GMT -6)   
Hi All,

I was curious as to whether anyone else has ever experience this.

Earlier today while out running errands I began to have severe abdominal pain and I do mean SEVERE !. I then broke out in a cold sweat and even though I wasn't able to look in a mirror I'm sure all the color had drained from my face. Then if that wasn't enough, I felt like I was going to vomit everytime my stomach cramped up. Not to be rude or gross but I also had the urge to move my bowels. It was so strong I almost didn't make it to the bathroom/restroom. Then as quickly as it had started it was gone !

about an hour or so before that happened I had just eaten a vegetable stir fry and was wondering if this was the culprit? or was this due to opioid withdrawal? It was about 8-9 hours into my dose.

The thing is I take Oxycontin 60mg every 12 hours and have never had a problem like this before.

Does anyone have any ideas? or has anyone dealt with something similar. I am wondering if I should mention this episode to my pain doctor or if I should just wait and see if it happens again.

I will tell you I have been having a rough week. In addition to what just happened I am constantly dizzy, nauseous, My face, and nose are numb, my upper teeth are throbbing, I am having vision problems and my ears are causing me pain at times. Then there's the usual things like my PN, low back pain, foot pain.

Needless to say it has made sitting in class or doing anything else for that matter very hard.

I wish I knew what was going on.

Thanks all.

If I grossed anyone out I do apologize.


Post Edited (quahog) : 10/5/2007 1:20:12 AM (GMT-6)

New Member

Date Joined Sep 2007
Total Posts : 16
   Posted 10/5/2007 7:12 AM (GMT -6)   
Sure sounds to me like the vegatable stir fry was the culprit--BUT, I am not a doctor--If it were me, I would see if it happens again, then if it happened, immediately see my doc--Just my 2 cents--Good Luck--Roger

Multiple Sclerosis
Chronic Pancreatitus

Regular Member

Date Joined Aug 2007
Total Posts : 90
   Posted 10/5/2007 3:24 PM (GMT -6)   
Sounds like real bad gas cramping, I get that from time to time. And it is very severe occasionally and, yes I do start sweating and everything simply from gas pains (I inherited this lovely problem from my mothers side, they all have this problem too). This with the fact that you ate that stir fry does sound like gas, plus opioid, because they cause constipation, can make gas and gas problems worse. So all of that could have compounded to cause those terrible cramps you felt. However I would follow up with the doctor or pharmacist as Gramps suggested just to make sure that nothing more problematic is the cause. It is usually best to ere on the side of caution, especially on issues regarding your health.

Good luck with that, hope that you resolve this problem.

Hope everyone has a pain-free day,

Veteran Member

Date Joined Sep 2005
Total Posts : 535
   Posted 10/5/2007 11:56 PM (GMT -6)   
Thank you all very much for your replies. So far at least today I've not been troubled by this and I am hoping it done and over with.

This isn't the first time it's happened but it's been along time since I have had it occur.

I wish I could say the same thing about my face and sinuses. I am terribly fatigued and have no clue as to it's cause. It could be my allergies or something more sinister. Who knows?

My allergist had given me a new prescription for Singulair and I took it for the first time last night it made me feel very odd. I am not sure if this is common with this med or not. I suppose I will try it for a few days and see if it gets better.

Thanks again everyone.

Veteran Member

Date Joined Mar 2005
Total Posts : 2486
   Posted 10/6/2007 3:37 AM (GMT -6)   


There is the possibility of "referred pain." Essentially, your body "tricks" you into thinking that there's some dysfunction somewhere due to the problem of another part.  It's much more complicated than that but your body is a unit and never independent of itself (i.e., no organ or system can regulate itself without the input of another) so give it a few days and see what happens.  My bet is that the fact this is all occurring at the same time is not insignificant.

I hope you are feeling better tonight.

Co-moderator - IBS Forum

Veteran Member

Date Joined Sep 2005
Total Posts : 535
   Posted 10/11/2007 1:27 PM (GMT -6)   
Another week and things have pretty much remained the same.

The good part is that the abdominal pains haven't re-occurred.

Although I do seem to be dealing with constipation. Despite all the water I drink, all the fiber I am trying to eat, exercise, the Colace, and the Glycolax. It has been so bad for a long time that the only thing that helps are glycerin suppositories. I've been using them for a long time but as I have said nothing else has worked.

Anyways, I thought that maybe my facial symptoms had let up as the numbness stopped but it was only for a short time and it is back again. Last week I saw my Allergist and he gave me Singulair, Amoxicillin, Prednisone. Told me to stop taking the Nasonex, and Allegra. Then if the Singulair didn't help in 3 days to start the steroids and the antibiotics. Well I have been taken the antibiotics for a few days but I can't get myself to take the steroids. I was taking the Singulair and it did help with the allergies but I started having hallucinations, little black floaters. I also noticed that I was having mood swings. So, I have stopped it and started the Nasonex and allegra again.

Then yesterday I had trouble with my pain meds. I took my 1st dose of Oxycontin and about 30 minutes later I ate a muffin and next thing I know I couldn't keep my eyes open, I was so tired. It was like eating that muffin made the Oxycontin stronger. I wonder if something happened to the time release to cause this.

I can't stand all this. No one has any answers including my doctors. I just can't help but wonder if the Oxycontin is the cause of all these symptoms. Have I developed an allergy to Oxycodone?
Sometimes I feel that I should just stop the meds. I don't like being dependent upon them.
Could I function as well as I am now without them? I just don't know.

I am just so Fatigued and I can't think. I just want to know what's going on. I was told by one Rheumatologist that I have Fibromyalgia. I have 11 tender points or so he said but that Diagnosis just never sat well with me. If I do have FMS what caused it? Fibro according to the numerous medical studies I've read it almost always caused by something else. I just don't believe that I have it. In fact a lot of doctors don't believe in it either.

Oh well. Sorry to have talked everyone's ear off.

Post Edited (quahog) : 10/12/2007 12:20:54 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 4:47 PM (GMT -6)
There are a total of 2,710,256 posts in 298,876 threads.
View Active Threads

Who's Online
This forum has 153427 registered members. Please welcome our newest member, Lamilla.
296 Guest(s), 9 Registered Member(s) are currently online.  Details
XxdavexX, lucynethel (OR Just Mike), Bobby88, Loutucky, morningills, Marlenelut, Joseph W, rockyfords, LAWCHICK

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer